MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL, ASD, INC. PORTEX® SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number NEPI-NLD-15583C-21
Medical Device Problem Code Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient was not receiving relief with th use of a portex® spinal anesthesia tray.The patient required extra pain medications.There was no patient injury associated with this occurrence.
 
Additional Manufacturer Narrative
The portex® spinal anesthesia tray was not returned.Review of the device history records, incoming records, and sterilization records found no discrepancies or anomalies.Assay testing performed by the supplier prior to release of the anesthetics were within specification for the drug lot numbers.The anesthetics are supplied items and the complaint notification was forwarded to the supplier.Based on available information and evidences, no product quality problem could be confirmed.The root cause is unconfirmed as no fault could be found.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7135840
Report Number3012307300-2017-02628
Device Sequence Number85798
Product Code CAZ
UDI-Device Identifier15019517115680
UDI-Public15019517115680
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNEPI-NLD-15583C-21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient Weight61